Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 117, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 22, 2011, 6:12 PM EDT for Johnson County, Marion County, Indiana. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 6:12 PM EDT (22:12 UTC)
- Expired
- May 22, 2011, 7:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Johnson County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 25 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 6:12 PM EDT | HAIL 1 | Greenwood, IN | |
| May 22, 6:19 PM EDT | HAIL 0.5 | Beech Grove, IN | PEA TO HALF INCH AT KEYSTONE AND RAYMOND AVES INTERSECTION. |
| May 22, 6:21 PM EDT | HAIL 1.25 | 3 Sse Indianapolis, IN | 35-40 MPH WIND GUSTS ESTIMATED AS WELL. LOCATION OF SPOTTER IS AT INTERSECTION OF HANNA AND KEYSTONE AVES. |
| May 22, 6:32 PM EDT | HAIL 0.75 | Lawrence, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
999
WUUS53 KIND 222212
SVRIND
INC081-097-222300-
/O.NEW.KIND.SV.W.0117.110522T2212Z-110522T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 PM EDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JOHNSON COUNTY IN CENTRAL INDIANA...
EASTERN MARION COUNTY IN CENTRAL INDIANA...
* UNTIL 700 PM EDT
* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR GREENWOOD...OR 11 MILES SOUTH OF
INDIANAPOLIS...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEECH GROVE AROUND 620 PM EDT...
WARREN PARK AROUND 630 PM EDT...
LAWRENCE AROUND 645 PM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 97 AND 112.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 80 AND 93.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3987 8594 3987 8595 3976 8595 3963 8596
3953 8617 3966 8628 3993 8596 3993 8594
TIME...MOT...LOC 2212Z 224DEG 28KT 3965 8613
WIND...HAIL <50MPH 1.00IN
$$
NIELD3 follow-up statements
646
WWUS53 KIND 222225
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
625 PM EDT SUN MAY 22 2011
INC081-222235-
/O.CAN.KIND.SV.W.0117.000000T0000Z-110522T2300Z/
JOHNSON-
625 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3987 8594 3987 8595 3976 8595 3964 8596
3963 8607 3964 8615 3974 8618 3993 8596
3993 8594
TIME...MOT...LOC 2225Z 224DEG 28KT 3973 8608
$$
INC097-222300-
/O.CON.KIND.SV.W.0117.000000T0000Z-110522T2300Z/
MARION-
625 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MARION
COUNTY UNTIL 700 PM EDT...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BEECH GROVE...OR 5 MILES SOUTHEAST OF
INDIANAPOLIS...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WARREN PARK AROUND 630 PM EDT...
LAWRENCE AROUND 645 PM EDT...
GEIST RESERVOIR AROUND 650 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3987 8594 3987 8595 3976 8595 3964 8596
3963 8607 3964 8615 3974 8618 3993 8596
3993 8594
TIME...MOT...LOC 2225Z 224DEG 28KT 3973 8608
WIND...HAIL <50MPH 1.00IN
$$
NIELD754
WWUS53 KIND 222231
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EDT SUN MAY 22 2011
INC097-222300-
/O.CON.KIND.SV.W.0117.000000T0000Z-110522T2300Z/
MARION-
631 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MARION
COUNTY UNTIL 700 PM EDT...
AT 626 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS
LOCATED NEAR BEECH GROVE...OR NEAR INDIANAPOLIS...MOVING NORTHEAST AT
30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAWRENCE AROUND 640 PM EDT...
GEIST RESERVOIR AROUND 645 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3987 8594 3987 8595 3976 8595 3966 8596
3969 8612 3977 8615 3993 8596 3993 8594
TIME...MOT...LOC 2231Z 224DEG 28KT 3978 8603
WIND...HAIL <50MPH 1.50IN
$$
NIELD613
WWUS53 KIND 222256
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EDT SUN MAY 22 2011
INC097-222306-
/O.EXP.KIND.SV.W.0117.000000T0000Z-110522T2300Z/
MARION-
656 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY WILL
EXPIRE AT 700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3987 8594 3987 8595 3976 8595 3966 8596
3969 8612 3977 8615 3993 8596 3993 8594
TIME...MOT...LOC 2256Z 224DEG 28KT 3992 8585
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 5:22 PM EDT, 50 minutes earlier.
Area forecast discussion, May 22, 5:22 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 522 PM EDT SUN MAY 22 2011 .UPDATE... THE AVIATION SECTION HAVE BEEN UPDATED BELOW. && .SYNOPSIS...AN ACTIVE WEATHER PATTERN IS SETTING UP FOR THE WEEK WITH CHANCES FOR STORMS THROUGH THE ENTIRE WORK WEEK...AND THE POSSIBILITY OF SEVERE STORMS FOR AT LEAST THE NEXT COUPLE OF DAYS. THE POTENTIAL ALSO EXISTS FOR A FEW INCHES OF RAIN OVER THE AREA IN NEXT SEVERAL DAYS AND THIS WILL NEED TO BE MONITORED FOR THE POTENTIAL FOR FLOODING IN THE COMING DAYS. && .NEAR TERM /THIS EVENING AND TONIGHT/... FORECAST FOCUS IS ON TIMING AND SEVERE POTENTIAL. SCATTERED POP UP STORMS ACROSS THE AREA CONTINUE AS OF 19Z. THE ENVIRONMENT SHOULD BE GETTING BETTER AS THE CAP ERODES SO SOME CELLS ARE QUICKLY BECOMING SEVERE. ANOTHER SEVERE THREAT HOWEVER WILL BE ASSOCIATED WITH A SQUALL LINE MOVING IN LATER TONIGHT FROM ILLINOIS...REACHING THE INDIANA BORDER MOST LIKELY IN THE 7-9 PM EDT TIMEFRAME. PLENTY OF CAPE SHOULD STILL BE AVAILABLE AND THE CAP SHOULD BE ERODED BY THAT TIME ALONG WITH A 40-50 KT LOW LEVEL JET TO HELP THINGS ALONG. MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL WITH ISOLATED TORNADOES POSSIBLE. WITH PLENTY OF CLOUD COVER AND SOUTHERLY FLOW WARMER LOWS FROM THE MAV IN THE MID TO UPPER 60S LOOK GOOD. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... FORECAST FOCUS IS ON POPS. AN ACTIVE WEATHER PATTERN IS SETTING UP WITH AN UPPER TROUGH MOVING THROUGH THE GREAT LAKES AND INDIANA IN THE WARM SECTOR WITH A FRONT STALLING ACROSS THE AREA ON TUESDAY. COULD SEE A BRIEF PERIOD MONDAY MORNING OF DRY BEFORE DESTABILIZATION OCCURS AGAIN AND CHANCES INCREASE. WILL KEEP A SLIGHT CHANCE TO LOW CHANCE GOING IN THE MORNING AND INCREASE TO HIGH CHANCES TO LIKELY IN THE NORTHEAST IN THE AFTERNOON AND EVENING AS THE LOW LEVEL JET RAMPS UP AND PROVIDES EXTRA FORCING IN ADDITION TO THE DIURNAL HEATING. MONDAY NIGHT AND TUESDAY LOOKS LIKE SHORTWAVE IMPULSES MOVE THROUGH ALONG THE FRONT THAT STALLS OUT OVER CENTRAL INDIANA AND THUS WITH GOOD FORCING AND STILL PLENTY OF INSTABILITY HAVE KEPT LIKELY POPS GOING. BY TUESDAY NIGHT COULD SEE A LULL IN ACTIVITY WITH THE FRONT A LITTLE SOUTH OF THE AREA AND A BRIEF PERIOD OF WEAK UPPER RIDGING OVERHEAD SO KEPT JUST CHANCE POPS GOING. SLIGHT RISKS FOR SEVERE THUNDERSTORMS FROM SPC FOR MONDAY FOR THE ENTIRE AREA AND TUESDAY FOR THE SOUTHERN COUNTIES. WITH UPPER JET NEARBY AND PLENTY OF INSTABILITY ALONG WITH THE FRONTAL LOCATION ON TUESDAY THIS SEEMS REASONABLE. ALSO MAY HAVE SOME CONCERNS FOR SEVERE FOR WEDNESDAY WITH JET DYNAMICS BEING EVEN BETTER. WITH WARM 850 MB TEMPERATURES AND CONTINUING SOUTHERLY COMPONENT FLOW ALONG WITH ENOUGH BREAKS IN THE CLOUD COVER TO ALLOW SUNSHINE THROUGH THINK WARMER IS THE WAY TO GO. THUS FOR TEMPERATURES USED WARMER MAV NUMBERS AND EVEN BUMPED UP FROM THERE A DEGREE OR TWO FOR A COUPLE PERIODS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... MODELS COMING INTO BETTER AGREEMENT FOR THE BEGINNING OF THE LONG TERM AT LEAST WITH A WARM FRONT LIFTING THROUGH CENTRAL INDIANA ON WEDNESDAY. SURFACE LOW PRESSURE THEN WILL SLIDE ALONG THE FRONT AND KEEP IT STALLED ACROSS THE AREA THROUGH AT LEAST THURSDAY EVENING. AT THAT POINT THE GFS IS MUCH FASTER THAN THE ECMWF WITH BRINGING THE LOW THROUGH AND BUILDING SURFACE HIGH PRESSURE BACK IN ON FRIDAY WHILE THE EURO KEEPS A SURFACE TROUGH EXTENDING BACK OVER THE AREA THROUGH MIDDAY SATURDAY. WITH THIS IN MIND WILL KEEP HIGHEST CHANCE POPS GOING FROM WEDNESDAY THROUGH THURSDAY AND START TAPERING TO MID CHANCE POPS ON THURSDAY NIGHT. FOR FRIDAY THROUGH SATURDAY WILL KEEP CHANCE THUNDER GOING TO COVER THE SLOWER ECMWF SOLUTION. FOR NOW SATURDAY NIGHT AND SUNDAY LOOK DRY WITH RIDGING BUILDING IN TO THE AREA. FOR THE EARLY EXTENDED PERIOD CENTRAL INDIANA SHOULD BE IN THE WARM SECTOR AND THUS STUCK WITH HPCS AVERAGE OR JUST ABOVE AVERAGE TEMPERATURES. WITH THE EASTERN PART OF THE COUNTRY UNDER THE INFLUENCE OF UPPER LOW PRESSURE FROM FRIDAY ONWARD WILL STICK WITH LOWER THAN AVERAGE HPC TEMPERATURES THEN. && .AVIATION.../DISCUSSION FOR 230000Z TAFS/... HIGH RESOLUTION RAPID REFRESH REFLECTIVITY MODEL SEEMS TO HAVE A GOOD HANDLE ON THE CURRENT SQUALL LINE JUST TO THE NORTHWEST OF CENTRAL INDIANA AND A TRAILING ONE ACROSS MISSOURI. THIS MODEL SUGGESTS A 01Z-05Z TIME FRAME AT LAF AND HUF FOR THE TWO LINES AND 02Z-06Z TIME FRAME FOR IND AND BMG. SO WILL GO WITH A VCTS AND TEMPO THUNDERSTORM GROUP FOR THAT TIME AND JUST CB'S AFTER TO COVER AND ADDITONAL TRAILING STORMS OR STORMS TOMORROW AS TIMING IS UP IN THE AIR STILL WITH VARIOUS IMPULSES IN THE SOUTHWEST FLOW ALOFT STILL HARD TO RESOLVE. WILL THROW IN TEMPO WIND GUSTS TO 40 KNOTS AS WELL WITH THE SQUALL LINE OR LINES. EXPECT MOSTLY VFR CONDITIONS EXCEPT IN THUNDERSTORMS WHEN WE COULD SEE MVFR OR WORSE. WINDS WILL STAY UP AROUND 10 KNOTS OVERNIGHT WHICH SHOULD KEEP FOG FROM FORMING. OTHERWISE...AGAIN EXPECT SOUTHWEST WINDS SUSTAINED AROUND 15 KNOTS AND GUSTING TO 25 TOMORROW AFTERNOON. FINALLY...EXPECT THE COLD FRONT TO THE NORTHWEST TO STAY NORTH OF LAF THROUGH 00Z TUESDAY. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....CP AVIATION...MK
Hazardous weather outlook, May 22, 8:45 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 845 AM EDT SUN MAY 22 2011 INZ021-028>031-035>049-051>057-060>065-067>072-231000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 845 AM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME STORMS COULD BE SEVERE. THE MAIN THREAT FROM ANY STORM THAT DOES DEVELOP WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. LIGHTNING IS A RISK FROM ANY THUNDERSTORM. WHEN THUNDER ROARS...GET INDOORS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS ON MONDAY ACROSS ALL OF CENTRAL INDIANA...ON TUESDAY ACROSS SOUTH CENTRAL INDIANA. ON WEDNESDAY...SEVERE STORMS ACROSS POSSIBLE ACROSS SOUTHWEST PARTS OF CENTRAL INDIANA. ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS WILL ALSO BE DAMAGING WINDS AND LARGE HAIL. LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY. IT IS TOO EARLY TO TELL IF THERE IS A SEVERE POTENTIAL BEYOND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING AS WELL AS ON MONDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, May 22, 3:55 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL CAMBY 39.66N 86.31W
05/22/2011 U2.00 INCH MARION IN TRAINED SPOTTER
&&
NIELDLocal storm report, May 22, 3:57 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 1 S CAMBY 39.65N 86.31W
05/22/2011 U1.00 INCH MARION IN TRAINED SPOTTER
&&
NIELDLocal storm report, May 22, 4:19 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
419 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 2 S MILROY 39.47N 85.47W
05/22/2011 E1.75 INCH RUSH IN LAW ENFORCEMENT
0350 PM HAIL 2 S CAMBY 39.63N 86.31W
05/22/2011 E1.00 INCH MORGAN IN TRAINED SPOTTER
NEAR NORTH MADISON ELEMENTARY
0332 PM HAIL 3 N DUGGER 39.11N 87.26W
05/22/2011 E0.88 INCH SULLIVAN IN TRAINED SPOTTER
PENNY SIZE HAIL IN CASS
0322 PM HAIL ST. PAUL 39.43N 85.63W
05/22/2011 E0.25 INCH DECATUR IN TRAINED SPOTTER
&&
CPLocal storm report, May 22, 4:32 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
432 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL CAMBY 39.66N 86.31W
05/22/2011 M2.50 INCH MARION IN NWS EMPLOYEE
&&
CPLocal storm report, May 22, 5:02 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 8 SW INDIANAPOLIS 39.69N 86.25W
05/22/2011 E1.00 INCH MARION IN TRAINED SPOTTER
COCORAHS REPORT OF 1 INCH HAIL
&&
CPLocal storm report, May 22, 6:02 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
602 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 7 NE SHELBYVILLE 39.59N 85.68W
05/22/2011 M0.50 INCH SHELBY IN TRAINED SPOTTER
PEA TO HALF INCH HAIL.
0402 PM HAIL MORRISTOWN 39.67N 85.70W
05/22/2011 E1.75 INCH SHELBY IN PUBLIC
PUBLIC REPORT RELAYED THROUGH BORADCAST MEDIA.
0332 PM TSTM WND DMG COLUMBUS 39.21N 85.91W
05/22/2011 BARTHOLOMEW IN EMERGENCY MNGR
LIMBS DOWNED ON POWER LINES.
&&
RYANThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:15 AM EDT | Special Weather Statement | IND | Fountain | 45 min |
| May 22, 9:45 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 30 min |
| May 22, 9:52 AM EDT | Special Weather Statement | IND | Sullivan | 38 min |
| May 22, 11:00 AM EDT | Special Weather Statement | IND | Clay, Owen | 45 min |
| May 22, 11:11 AM EDT | Special Weather Statement | IND | Owen | 49 min |
| May 22, 11:27 AM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 37 min |
| May 22, 2:11 PM EDT | Special Weather Statement | IND | Parke, Putnam, Vigo | 49 min |
| May 22, 2:34 PM EDT | Special Weather Statement | IND | Hendricks | 41 min |
| May 22, 3:21 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush, Shelby | 39 min |
| May 22, 3:23 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 67 min |
| May 22, 3:33 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Rush, Shelby | 27 min |
| May 22, 3:36 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 39 min |
| May 22, 3:41 PM EDT | Severe Thunderstorm Warning | IND | Rush | 49 min |
| May 22, 4:01 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush, Shelby | 44 min |
| May 22, 4:13 PM EDT | Severe Thunderstorm Warning | IND | Marion | 10 min |
| May 22, 4:36 PM EDT | Severe Thunderstorm Warning | IND | Rush | 24 min |
| May 22, 6:39 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison, Marion | 25 min |
| May 22, 7:06 PM EDT | Special Weather Statement | IND | Tippecanoe, Warren | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.